MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Codes Material Split, Cut or Torn (4008); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Conmed japan reported on behalf of their customer that during an unknown surgery on (b)(6) 2022 it was reported that the ¿60-5274-132 stealth 32 lhook lap elec was not energized from the electrode part, but is energized from the outer cylinder, which is an intermediate route.¿ it was confirmed by the facility that there was a crack on the cannula.The procedure was completed using an alternate same device.Further assessment found the position where energization occurred is unknown."however, during the operation, the tip of the shaft will only enter the body about 2 to 3 centimeters.In addition, part of the liver turned white during the operation, so there is doubt that the liver was mistakenly burnt".It was judged by the facility that is where the device energized."no special treatment was given to the damaged liver.¿ this report is being raised on the basis of injury due to a burn to the liver.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in opened original packaging.Lot number was verified.Performed a visual inspection, there is a small surface scratch about 10cm up the shaft of the device.The scratch does not go all the way through the shaft.Performed a functional inspection using the fluke (c5673), the device has continuity.Measurements were taken and the device is in specifications.The electrode deploys and retracts as intended.The evaluation of the device did not confirm a product deficiency.Photographic evidence of the burnt or damaged liver was not provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found no other similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame 217,230 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised that misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.Do not use these or any electrosurgical instrument with a cable that does not make good, secure contact with the electrosurgical adaptor of the instrument or the electrosurgical generator.Examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key15175787
Report Number1320894-2022-00169
Device Sequence Number20088983
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)261212(10)202112131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202112131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Initial Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic